Asymptotical computations for a model of flow in saturated porous media

P. Amodio, C. J. Budd, O. Koch, G. Settanni, E. Weinmüller

Research output: Contribution to journalArticle

7 Citations (Scopus)
122 Downloads (Pure)

Abstract

We discuss an initial value problem for an implicit second order ordinary differential equation which arises in models of flow in saturated porous media such as concrete. Depending on the initial condition, the solution features a sharp interface with derivatives which become numerically unbounded. By using an integrator based on finite difference methods and equipped with adaptive step size selection, it is possible to compute the solution on highly irregular meshes. In this way it is possible to verify and predict asymptotical theory near the interface with remarkable accuracy.
Original languageEnglish
Pages (from-to)155-167
Number of pages13
JournalApplied Mathematics and Computation
Volume237
DOIs
Publication statusPublished - 15 Jun 2014

    Fingerprint

Cite this